Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 52, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 2, 2018, 3:32 PM EDT. It took effect at Oct 3, 2018, 12:00 PM EDT. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2018, 3:32 PM EDT (19:32 UTC)
- In effect from
- Oct 3, 2018, 12:00 PM EDT
- Expired
- Oct 5, 2018, 5:00 AM EDT
- In force
- 41 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
553 WHUS73 KIWX 021932 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 332 PM EDT Tue Oct 2 2018 LMZ043-046-030345- /O.NEW.KIWX.SC.Y.0052.181003T1600Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 332 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT THURSDAY NIGHT... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from noon Wednesday to midnight EDT Thursday night. * WINDS...Southwest 15 to 25 knots Wednesday afternoon veering west Wednesday night and north Thursday. Gusts to 30 knots. * WAVES...Building to 4 to 7 feet by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
11 follow-up statements
426 WHUS73 KIWX 030156 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 956 PM EDT Tue Oct 2 2018 LMZ043-046-031000- /O.CON.KIWX.SC.Y.0052.181003T1600Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 956 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT THURSDAY NIGHT... * WINDS...Southwest 15 to 25 knots Wednesday afternoon veering west Wednesday night and then north Thursday. Gusts to 30 knots. * WAVES...Building to 5 to 10 feet by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
749 WHUS73 KIWX 030755 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 355 AM EDT Wed Oct 3 2018 LMZ043-046-031600- /O.CON.KIWX.SC.Y.0052.181003T1600Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 AM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT THURSDAY NIGHT... * WINDS...Southwest 15 to 25 knots this afternoon veering west tonight and then north Thursday. Gusts to 30 knots. * WAVES...Building to 5 to 10 feet by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
217 WHUS73 KIWX 031432 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1032 AM EDT Wed Oct 3 2018 LMZ043-046-032245- /O.CON.KIWX.SC.Y.0052.181003T1600Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1032 AM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... * WINDS...Southwest 15 to 25 knots this afternoon veering west tonight and then north Thursday. Gusts to 30 knots. * WAVES...Building to 5 to 10 feet by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
660 WHUS73 KIWX 032004 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 404 PM EDT Wed Oct 3 2018 LMZ043-046-040415- /O.CON.KIWX.SC.Y.0052.000000T0000Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 PM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... * WINDS...Southwest 15 to 30 knots this evening veering northwest late tonight and then north Thursday. * WAVES...Building to 6 to 10 feet by Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
711 WHUS73 KIWX 040157 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 957 PM EDT Wed Oct 3 2018 LMZ043-046-041000- /O.CON.KIWX.SC.Y.0052.000000T0000Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 957 PM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... * WINDS...Southwest 15 to 30 knots veering northwest late tonight and then north on Thursday. Wind veering northeast Thursday night and diminishing to 10 to 20 knots. * WAVES...Building to 6 to 10 feet, occasionally to 13 feet by Thursday, then gradually subsiding Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
069 WHUS73 KIWX 040817 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 417 AM EDT Thu Oct 4 2018 LMZ043-046-041630- /O.CON.KIWX.SC.Y.0052.000000T0000Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 417 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...Southwest 15 to 30 knots veering northwest late tonight and then north on Thursday. Wind veering northeast Thursday night and diminishing to 10 to 20 knots. * WAVES...Building to 6 to 10 feet, occasionally to 13 feet by today, then gradually subsiding this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
866 WHUS73 KIWX 041524 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1124 AM EDT Thu Oct 4 2018 LMZ043-046-042100- /O.CON.KIWX.SC.Y.0052.000000T0000Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1124 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...North 15 to 25 knots. * WAVES...5 to 8 feet, occasionally to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
986 WHUS73 KIWX 041948 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 348 PM EDT Thu Oct 4 2018 LMZ043-046-050400- /O.CON.KIWX.SC.Y.0052.000000T0000Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 348 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...Northeast 10 to 15 knots veering east. * WAVES...4 to 7 feet, occasionally to 9 feet, subsiding late this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
919 WHUS73 KIWX 050226 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1026 PM EDT Thu Oct 4 2018 LMZ043-046-050400- /O.CON.KIWX.SC.Y.0052.000000T0000Z-181005T0400Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1026 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...Northeast 10 to 20 knots veering east by daybreak. * WAVES...3 to 6 feet, subsiding by daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
489 WHUS73 KIWX 050300 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1100 PM EDT Thu Oct 4 2018 LMZ043-046-050900- /O.EXT.KIWX.SC.Y.0052.000000T0000Z-181005T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1100 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... * WINDS...Northeast 10 to 20 knots veering east by daybreak. * WAVES...3 to 6 feet, subsiding by daybreak. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ CM
540 WHUS73 KIWX 050856 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 456 AM EDT Fri Oct 5 2018 LMZ043-046-051000- /O.EXP.KIWX.SC.Y.0052.000000T0000Z-181005T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 456 AM EDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EDT... The Small Craft Advisory will be allowed to expire at 5 AM EDT as waves have dropped below 4 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 12:59 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 2, 12:59 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1259 PM EDT Tue Oct 2 2018 .SYNOPSIS... Issued at 1100 AM EDT Tue Oct 2 2018 A cold front will continue to slowly track across northeast Indiana, northwest Ohio, and south central Lower Michigan through this afternoon. Scattered showers and patchy drizzle can be expected in vicinity of the front through early afternoon, with a chance of showers and thunderstorms across portions of far northeast Indiana and northwest Ohio. Mainly dry conditions are then expected tonight and Wednesday, but additional chances for showers and storms are possible on and off through this weekend. High temperatures this afternoon will range from the middle and upper 60s across southwest Lower Michigan, to the middle to upper 70s across northwest Ohio. && .UPDATE... Issued at 1055 AM EDT Tue Oct 2 2018 Not much change with respect to previous forecast, with just minor tweaks to PoPs and temps to account for current trends. Band of prefrontal scattered light rain showers and drizzle continues with fairly shallow moisture depths. Strongest upper forcing appears to be bypassing local area with most pronounced upper vort max working across far southeast Lower Michigan/southeast Ontario this morning. Southern periphery of this forcing and shallow moisture has been conducive for mainly patchy drizzle this afternoon, now moving across central portions of the area. Scattered showers/storms may redevelop toward midday into early this afternoon across far southeast portions of the forecast in association with frontal forcing, although window of development looks to be fairly narrow (17-21Z) based on frontal timing. Updated grids have been published mainly to account for drizzly nature to precip this morning. && .SHORT TERM...(Today and Tonight) Issued at 443 AM EDT Tue Oct 2 2018 Precipitation associated with the warm front has stayed mainly along and north of the toll road overnight, and expect this will continue to be the focus through late morning. Some of the models hint at some potential for additional showers and storms this afternoon as the surface low moves into the Lower Great Lakes and the cold front moves through. This is not totally out of the question, especially in areas east of I 69 where we have more time to destabilize. For now thinking the better chance for storms exists east of our forecast area. Otherwise, expect high pressure to bring us dry conditions for the overnight period. Lows will only drop into the 50s and low 60s. && .LONG TERM...(Wednesday through Monday) Issued at 443 AM EDT Tue Oct 2 2018 Wednesday will be dry thanks to an upper level ridge, though some models attempt to develop some precipitation in the east during the afternoon as yet another warm front lifts across our CWA. Given the strength of the ridge-I'm not really buying it-so kept pops out until Wednesday evening. The main story will be the unseasonable heat. Areas in our far southwest will reach into the upper 80s for highs. Elsewhere, expect low to mid 80s. The warm front will reach just north of Lake Superior by Wednesday evening if the low takes its northeastwardly track into northern Ontario, and the cold front will be draped from Western Lake Superior down into the central plains. Have likely pops given the general set up-being ahead of the cold front with upper level support and a strong LLJ in place. However, the best forcing is just outside of our area...with the LLJ possibly focusing to our north and west, and the best 850-500mb Qvector convergence over Lower Michigan. That being said-it may end up being much like todays scenario with the more likely pops focused along/north of the toll road-and maybe some lower chance pops further south and east-but for now kept them in. Thursday afternoon, most areas will be dry as we feel the impacts of strong high pressure centered over Ontario. The only pops are associated with the exiting cold front through late morning (in the southeast). Thanks to the cold front, highs Thursday will only be in the upper 60s and 70s, with some locations in the far southeast near Lima, OH reaching around 80. Thursday night into Friday yet another system takes shape over IA, which models agree will lift northeastward into northern Lower Michigan by Saturday morning-then booking eastward towards the far northeastern US by Saturday night. This will bring us a similar scenario to what we've seen already, with chances for showers/storms associated with the warm air advection (further west and north, yet again), and then additional chances with the trailing cold front. Models disagree with respect to timing and exact locations of precipitation, but it seem they have the general pattern down (with the GFS more progressive and deeper-big surprise). Kept the higher pops in the north and western forecast areas accordingly. High pressure expanding across the Canadian Prairies, in combination with our stubborn southeastern CONUS ridge may cause the front to stall over our area through Monday night. Models differ significantly on how to handle this-thus I have low confidence in the weekend precipitation forecast. For now, I took out the inordinately high consensus pops for the weekend and lowered to the 30-40 percent range. While we may see some brief precipitation Monday morning-expect dry conditions to follow through Tuesday morning as we are beneath the southeastern US ridge, yet again- with the warm front over Central Lower Michigan. Expect temperatures to be in the 70s and 80s, still abnormally warm for October. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1257 PM EDT Tue Oct 2 2018 Cold front will come through KFWA around 18z with patchy drizzle/light showers and a brief period of IFR possible through 19z. Post-frontal MVFR stratocu the story otherwise post-frontal through the remainder of the TAF cycle. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...Marsili SHORT TERM...MCD LONG TERM...MCD AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 2, 11:11 AM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 1111 AM EDT Tue Oct 2 2018 INZ017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-031515- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 1111 AM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. A few thunderstorms are possible this afternoon mainly southeast of a Defiance, Ohio to Fort Wayne, Indiana to Marion, Indiana line. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are chances for thunderstorms through the period, especially Wednesday night into early Thursday afternoon, and Friday into Sunday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>009-012>016-MIZ077>081-OHZ001-002-031515- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH- 1111 AM EDT Tue Oct 2 2018 /1011 AM CDT Tue Oct 2 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are chances for thunderstorms through the period, especially Wednesday night into early Thursday afternoon, and Friday into Sunday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-031515- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1111 AM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are chances for thunderstorms through the period, especially Wednesday night and Thursday morning, and then again Friday into Saturday night. Severe weather is not expected. Hazardous conditions for small craft are possible Wednesday evening through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.